Risk-sensitive mean-field games

Hamidou Tembine, Quanyan Zhu, Tamer Başar

Research output: Contribution to journalArticlepeer-review

88 Scopus citations

Abstract

In this paper, we study a class of risk-sensitive mean-field stochastic differential games. We show that under appropriate regularity conditions, the mean-field value of the stochastic differential game with exponentiated integral cost functional coincides with the value function satisfying a Hamilton -Jacobi- Bellman (HJB) equation with an additional quadratic term. We provide an explicit solution of the mean-field best response when the instantaneous cost functions are log-quadratic and the state dynamics are affine in the control. An equivalent mean-field risk-neutral problem is formulated and the corresponding mean-field equilibria are characterized in terms of backward-forward macroscopic McKean-Vlasov equations, Fokker-Planck-Kolmogorov equations, and HJB equations. We provide numerical examples on the mean field behavior to illustrate both linear and McKean-Vlasov dynamics. © 1963-2012 IEEE.
Original languageEnglish (US)
Pages (from-to)835-850
Number of pages16
JournalIEEE Transactions on Automatic Control
Volume59
Issue number4
DOIs
StatePublished - Apr 2014

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Risk-sensitive mean-field games'. Together they form a unique fingerprint.

Cite this